Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 7, 2015, 6:43 AM CDT for Borden County, Scurry County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 6:43 AM CDT (11:43 UTC)
- Expired
- Jul 7, 2015, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 119 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:12 AM CDT | FLASH FLOOD | Snyder, TX | HWY 180 CLOSED IN THE TOWN OF SNYDER BETWEEN AVE M AND AVE Q WITH 2 FEET OF WATER OVER THE ROAD. |
| Jul 7, 9:36 AM CDT | FLASH FLOOD | 15 Sse Gail, TX | WATER OVER FM 1785 IN SOUTHERN BORDEN COUNTY. |
| Jul 7, 9:36 AM CDT | FLASH FLOOD | Snyder, TX | 28TH ST IS FLOODED BY DEEP CREEK AND ROAD IS BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WGUS54 KMAF 071143
FFWMAF
TXC033-415-071445-
/O.NEW.KMAF.FF.W.0046.150707T1143Z-150707T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
643 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCURRY COUNTY IN WESTERN TEXAS...
BORDEN COUNTY IN WESTERN TEXAS...
* UNTIL 945 AM CDT
* AT 641 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
SHOWERS AND THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN AND FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SNYDER...GAIL...UNION IN SCURRY COUNTY...INADALE...
J B THOMAS RESERVOIR...LAKE J B THOMAS...HUDD...WINSTON FIELD...
DUNN...RANDALLS CORNER...HERMLEIGH...FLUVANNA...IRA...
MIDWAY IN SCURRY COUNTY...KNAPP...ARAH...DERMOTT AND US-
180 NEAR THE FISHER-SCURRY COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3254 10160 3296 10160 3296 10066 3254 10066
$$
271 follow-up statement
033 WGUS74 KMAF 071216 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 716 AM CDT TUE JUL 7 2015 TXC033-415-071445- /O.CON.KMAF.FF.W.0046.000000T0000Z-150707T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY TX-BORDEN TX- 716 AM CDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SCURRY AND BORDEN COUNTIES... AT 712 AM CDT...LOCAL EMERGENCY MANAGEMENT IN SNYDER REPORTED FLOODING IN TOWN WITH HEAVY RAIN OVER THE PAST FEW HOURS. HWY 180 CLOSED BETWEEN AVE M AND AVE Q WITH 2 FEET OF WATER OVER THE ROAD. ADDITIONAL STREETS ARE BELIEVED TO BE FLOODED. ADDITIONAL HEAVY RAIN IS POSSIBLE TODAY. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... SNYDER...GAIL...UNION IN SCURRY COUNTY...INADALE... J B THOMAS RESERVOIR...LAKE J B THOMAS...HUDD...WINSTON FIELD... DUNN...RANDALLS CORNER...HERMLEIGH...FLUVANNA...IRA... MIDWAY IN SCURRY COUNTY...KNAPP...ARAH...DERMOTT AND US-180 NEAR THE FISHER- SCURRY COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3254 10160 3296 10160 3296 10066 3254 10066 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:26 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 7, 6:26 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 AM CDT TUE JUL 7 2015
.AVIATION...
12Z TAF ISSUANCE...
Main aviation concerns for the next 24 hours is
low cigs affecting terminals this morning and thunderstorm activity
this afternoon. A large area of showers and thunderstorms continue
to move east of the terminals this morning. Still have a few showers
affecting PEQ and FST however this activity will move east of the
sites over the next few hours. The cold front has sagged a little
further south, resulting in northerly winds at all but FST.
According to model guidance, this front will stall near MAF and FST
this afternoon and will likely serve as the main focus for showers
and thunderstorms later today. Highest confidence for TSRA is at MAF
and FST and decided to include mention late this afternoon through
late tonight. Heavy rainfall will be the main threat and may result
in brief periods of low visibility. Low cigs have been difficult to
track and forecast overnight due to the thunderstorm activity. For
now, will continue to carry MVFR at CNM and IFR at HOB through at
least late morning and continue to monitor trends for amendments.
&&
.PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 7 2015/
DISCUSSION...
Current radar is showing an area of moderate to heavy rain in the
northeastern Permian Basin and western low rolling plains.
Rainfall amounts of 1 to 2 inches have been observed on Texas
Tech mesonet sites in Borden and Scurry Counties which is already
above flash flood guidance. This rain is focused along a weak
cold front that is bisecting the Permian Basin from NE-SW and
where the most widespread rainfall will occur today will depend
on the position of this feature. Additional showers are being
supported by a very slow moving upper level trough moving across
west Texas. Precipitable water values are well above normal so
storms will be proficient rain producers and thus have issued a
Flash Flood Watch for the flooding threat. The greatest flood
potential will be in the eastern portion of the watch area but
with PWATs approaching 2 inches any storm could produce flash
flooding so decided to make the watch large enough to include most
of the CWA except those areas farthest from the upper trough.
Most of the rain is expected today and tomorrow, then will
diminish and shift to the Guadalupe Mountains later this week and
end altogether by the weekend as an upper level high retrogrades
from the southeastern U.S. over into the Central Plains. Well
below normal temperatures today will climb through the next seven
days as subsidence from the upper high increases. GFS and ECMWF
extended MOS guidance are showing highs approaching 100 degrees
early next week but this seems a bit too high. In drought years
deep easterly flow on the southern periphery of the high could
advect hot and dry air in from central Texas but this year there
has been plenty of moisture available so highs in this regime
should hold to the mid 90s.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
Andrews...Borden...Crane...Dawson...Ector...Gaines...
Glasscock...Guadalupe Mountains...Howard...Loving...
Martin...Midland...Mitchell...Pecos...Reagan...Reeves
County and Upper Trans Pecos...Scurry...Upton...Ward...
Winkler.
&&
27Hazardous weather outlook, Jul 7, 4:00 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT TUE JUL 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CDT TUE JUL 7 2015 /300 AM MDT TUE JUL 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT... ESPECIALLY OVER AREAS ALONG AND EAST OF THE PECOS RIVER VALLEY. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH LATE TONIGHT. IN ADDITION...SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN. IN ADDITION SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:48 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 4 hr |
| Jul 7, 3:40 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jul 7, 3:46 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 11 hr |
| Jul 7, 4:05 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 4 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 62 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell | 71 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 22 hr |
| Jul 7, 9:36 AM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 4 hr |
| Jul 7, 10:39 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jul 7, 1:22 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 113 min |
| Jul 7, 2:57 PM CDT | Flash Flood Watch | MAF | Borden, Glasscock, Howard, Mitchell, Reagan, Scurry | 6 hr |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 7, 5:51 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 7, 5:55 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 7, 6:32 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.